Asked in Needs a Topic
Needs a Topic

Can a baby have withdrawal symptoms from ecstasy?

Answer

User Avatar
Wiki User
05/18/2008

Sure can. It is the same as anyone else who takes the drug and experiences withdrawal symptoms later.

If the mother is pregnant and consuming ecstacy, the drug is shared with her fetus through the blood stream. The fetus directly consumes up to 80% of what the mother consumes. Thus, when the baby is born, it no longer has access to the drug and will experience withdrawal symptoms.

The withdrawal symptoms of a newborn are high noticeable by hospital staff and by law they must report it to child services (CPS) and the police. If the baby does test positive for any drugs, as well as the mother, the baby will be taken from the mother and placed in foster care until the mother completes and participates in substance abuse programs. Some mothers never get their babies back.

Besides, you know how much it sucks when you are withdrawing from your drugs. Why would you want to force a helpless newborn into that same situation? At least you are able to go get your next fix to feel better, while the newborn just has to deal with the sickness until it passes. Never give a withdrawing newborn drugs to help with the symptoms. The baby will need to be monitored by a doctor and hospital for complications as a result of the mother having used drugs while she was pregnant with the baby.